Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 58, NWS Cleveland, OH

August 13, 2016Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 13, 2016, 4:33 PM EDT for Erie County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 4:33 PM EDT (20:33 UTC)
Expired
Aug 13, 2016, 5:15 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Erie County, PA

The radar

The Buffalo radar (KBUF), 141 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:57 PM EDTTSTM WND DMG2 Ene Lawrence Park, PATREE DOWN ACROSS ROAD AT FAIR AVE AND LEE AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

996 
WUUS51 KCLE 132033
SVRCLE
PAC049-132130-
/O.NEW.KCLE.SV.W.0058.160813T2033Z-160813T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
433 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTHWESTERN PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GIRARD...OR
  12 MILES SOUTHWEST OF ERIE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ERIE...EDINBORO...NORTH EAST...GIRARD...WATERFORD...WATTSBURG...
  NORTHWEST HARBORCREEK...HARBORCREEK...LAWRENCE PARK...
  WESLEYVILLE...LAKE CITY...PLATEA...MCKEAN...FAIRVIEW...AVONIA...
  NORTHWEST HARBORCR AND MIDDLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 7976 4194 7977 4186 8030 4205 8039
TIME...MOT...LOC 2033Z 246DEG 48KT 4198 8023 

HAIL...1.00IN
WIND...60MPH
 
$$

GARNET
2 follow-up statements
703 
WWUS51 KCLE 132057
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
457 PM EDT SAT AUG 13 2016

PAC049-132130-
/O.CON.KCLE.SV.W.0058.000000T0000Z-160813T2130Z/
ERIE PA-
457 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN ERIE COUNTY...

AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTHWEST
HARBORCREEK...OR 10 MILES EAST OF ERIE...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ERIE...NORTH EAST...WATTSBURG...NORTHWEST HARBORCREEK...
HARBORCREEK...LAWRENCE PARK...WESLEYVILLE AND NORTHWEST HARBORCR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 7976 4199 7977 4200 8009 4215 8011
TIME...MOT...LOC 2056Z 242DEG 51KT 4213 7991 

HAIL...<.75IN
WIND...60MPH
 
$$

GARNET
558 
WWUS51 KCLE 132115
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT SAT AUG 13 2016

PAC049-132125-
/O.CAN.KCLE.SV.W.0058.000000T0000Z-160813T2130Z/
ERIE PA-
515 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4227 7976 4199 7977 4200 8009 4215 8011
TIME...MOT...LOC 2113Z 246DEG 48KT 4223 7960 

$$

GARNET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:31 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 13, 3:31 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
331 PM EDT SAT AUG 13 2016

.SYNOPSIS...
A cold front across NW Indiana will move slowly across the
forecast area overnight and stall south of the forecast area
Sunday. Another wave will move along the boundary across the area
late Monday into Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Low pressure area now NE of the Thumb of Michigan with the cold
front extending across NW Indiana. Current height falls over Lake
Ontario in good agreement with the models...which move the low
into New England by daybreak Sunday. Heaviest showers...with
rainfall rates of up to to 2 inches an hour...stretching from
Eastern Erie County Oh...SW into Marion county. Band is moving
East at 15-20 knots. Capes of around 2000 J/KG but only 25 knots
of shear...so convection should begin to diminish after sunset.
Front will push into SERN portion of the forecast area overnight
as low tracks into New England.

kept the flash flood watch intact. With a quick 1 1/2 inches
possible this evening a widespread 1-3 inches with locally higher
amounts seems quite reasonable by tomorrow evening.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
Front forecast to be into SERN portion of the forecast area by
daybreak Sunday. So rain is likely there in the morning. Models
forecasting another wave through Sunday...but track timing
differs significantly. Leaned toward the ECMWF solution with rain
in the morning and front pushing south of the area during the
afternoon.

After that front stalls south of the forecast area until next wave
forces it North. Models coming into better agreement with the next
wave late Monday into Tuesday.
&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An upper trough and slow moving cold front should start to progress
to the east by thu with weak high pressure trying to build into the
area. The models show decreasing moisture from west to east and thus
a decreasing threat for shra/tsra. Temps should stay near to
slightly above normal wed and thu.

Weak high pressure should be over the area fri but by late sat
another weak slow moving cold front should be approaching from the
nw. Some moisture is shown remaining over the area fri and sat. If
the models are right then there will likely be a risk for at least
isolated convection fri with a little more threat on sat in the west
as the front approaches. Temps should slowly warm fri and sat.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Little change to the aviation forecast for rest of today. Expect
numerous shra/tsra to continue to develop this afternoon from west
to east. Models indicate that convection lessens in the evening so
will allow tempo groups to end and back down to vicinity wording.
Widespread MVFR conditions should spread west to east
tonight...probably lowering to IFR in at least the west as temps
continue to cool leading to saturation of low levels. IFR should
improve later in the morning at tol and possibly fdy but will likely
show little or only modest improvement elsewhere as the frontal
boundary will be over this area.

SW winds of 10 to 15 knots with gusts 20 to 25 knots will diminish
to 10 knots or less tonight and continue sunday while veering to the
west.

OUTLOOK...Non-VFR possible in rain and thunderstorms through
the middle of next week.

&&

.MARINE...
Warm air relative to the lake may be just enough to keep winds from
reaching sca criteria tonight then as a cold front crosses the lake
the models show winds diminishing some the latter part of the night.
West winds will slowly continue to decrease sun into sun night as
weak high pressure spreads into the lake. The high will shift east
for tue as a weak low is expected to move ne to near the lake so
winds are expected to stay light then high pressure should rebuild
into the lake wed into thu to keep winds light.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday evening for OHZ010>014-
     019>023-027>033-036>038-047-089.
PA...Flash Flood Watch through Sunday evening for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...Adams
AVIATION...Adams
MARINE...Adams
Hazardous weather outlook, Aug 13, 3:39 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EDT SAT AUG 13 2016

OHZ010>014-019>023-027>033-036>038-047-089-PAZ001>003-140745-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
339 AM EDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017-018-140745-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-
339 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-140745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
339 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 2:01 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
201 PM EDT SAT AUG 13 2016

OHZ003-006>008-017-018-027-028-036-131930-
OTTAWA-HANCOCK-MARION-WYANDOT-LUCAS-WOOD-SANDUSKY-SENECA-CRAWFORD-
201 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORMS WILL AFFECT WESTERN MARION...SANDUSKY...
WYANDOT...OTTAWA...WOOD...NORTHEASTERN
LUCAS...HANCOCK...NORTHWESTERN CRAWFORD AND SENECA COUNTIES...

AT 158 PM EDT...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM NEAR
SANDUSKY BAY DOWN THROUGH THE FINDLAY AREA AND WAS SLOWLY PUSHING
EAST.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH LOCALLY HEAVY RAIN WHICH COULD LEAD TO SOME MINOR
FLOODING PROBLEMS FOR ROADS AND LOW-LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
FINDLAY...MARION...BOWLING GREEN...TIFFIN...FREMONT...FOSTORIA...
UPPER SANDUSKY...BLUFFTON...PERRYSBURG...OREGON...ROSSFORD...
NORTHWOOD...NORTH BALTIMORE...OAK HARBOR...GIBSONBURG...GENOA...
WOODVILLE...MCCOMB...FOREST AND ARLINGTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4122 8382 4173 8351 4173 8339 4156 8298
      4044 8317 4044 8325 4051 8325 4051 8342
      4068 8342 4071 8349 4082 8351 4082 8388
TIME...MOT...LOC 1758Z 000DEG 0KT 4127 8242

ADAMS
Special weather statement, Aug 13, 2:47 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT SAT AUG 13 2016

OHZ009>013-018>021-027>032-036>038-047-132045-
RICHLAND-ERIE-MORROW-KNOX-SUMMIT-LORAIN-MARION-WYANDOT-HURON-GEAUGA-
HOLMES-MEDINA-LAKE-SENECA-CRAWFORD-ASHLAND-WAYNE-STARK-CUYAHOGA-
247 PM EDT SAT AUG 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND...HURON...
MORROW...SOUTHWESTERN LAKE...MARION...SUMMIT...HOLMES...SOUTHEASTERN
WYANDOT...WEST CENTRAL GEAUGA...CUYAHOGA...KNOX...LORAIN...
CRAWFORD...ERIE...MEDINA...WAYNE...WEST CENTRAL STARK...SOUTHEASTERN
SENECA AND ASHLAND COUNTIES...

AT 246 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SANDUSKY TO NEAR MARSEILLES...AND MOVING EAST AT
25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH LOCALLY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...AKRON...LORAIN...ELYRIA...MANSFIELD...MARION...MEDINA...
WOOSTER...SANDUSKY...ASHLAND...NORWALK...MOUNT VERNON...WILLOWICK...
BUCYRUS...VERMILION...WESTERN VERMILION...UPPER SANDUSKY...
MOUNT GILEAD...FAIRPORT HARBOR AND MILLERSBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4028 8275 4035 8275 4036 8293 4042 8294
      4044 8325 4051 8325 4051 8342 4062 8342
      4126 8284 4130 8284 4147 8269 4149 8263
      4141 8248 4154 8201 4153 8172 4178 8127
      4044 8172 4045 8218 4024 8220 4024 8237
TIME...MOT...LOC 1846Z 269DEG 23KT 4142 8265 4066 8337

ADAMS
Special weather statement, Aug 13, 4:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
424 PM EDT SAT AUG 13 2016

OHZ013-022-132100-
PORTAGE-GEAUGA-
424 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT GEAUGA AND NORTHWESTERN PORTAGE
COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANTUA...OR 12 MILES
NORTH OF RAVENNA...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
CHARDON...STREETSBORO...SOUTH RUSSELL...MIDDLEFIELD...BURTON...
MANTUA...AURORA...PARKMAN...HUNTSBURG...CLARIDON...MONTVILLE...
HIRAM...BAINBRIDGE AND AQUILLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4135 8100 4123 8125 4126 8139 4141 8139
      4172 8101
TIME...MOT...LOC 2024Z 227DEG 27KT 4134 8132

SEFCOVIC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:58 PM EDTSevere Thunderstorm WarningCLEErie47 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.